Alert archive / South Carolina / Tornado Warnings in 2009

Tornado Warning 6, NWS Wilmington, NC

June 17, 2009Dillon County, Marlboro County, South Carolina

NWS Wilmington, NC issued this tornado warning at Jun 17, 2009, 10:52 PM EDT for Dillon County, Marlboro County, South Carolina. It was in force for 20 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 17, 2009, 10:52 PM EDT (02:52 UTC)
Expired
Jun 17, 2009, 11:12 PM EDT
In force
20 min
Issued by
NWS Wilmington, NC
Area
Storm-based polygon

Counties Dillon County, SC, Marlboro County, SC

The radar

The Wilmington radar (KLTX), 115 km from the middle of the area, began a volume at 02:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 2.9 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 00:00Z on 2009-06-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1516 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 00:00Z on 2009-06-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 45 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1516 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
473 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
45 m²/s²
0-3 km storm-relative helicity
143 m²/s²
Significant tornado parameter
0.7
Supercell composite
4.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS52 KILM 180252
TORILM
SCC033-069-180330-
/O.NEW.KILM.TO.W.0006.090618T0252Z-090618T0330Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE WILMINGTON NC
1052 PM EDT WED JUN 17 2009

THE NATIONAL WEATHER SERVICE IN WILMINGTON NC HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHERN DILLON COUNTY IN NORTHEAST SOUTH CAROLINA
  EASTERN MARLBORO COUNTY IN NORTHEAST SOUTH CAROLINA

* UNTIL 1130 PM EDT

* AT 1051 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 10 MILES WEST OF
  DUNBAR...OR ABOUT 9 MILES SOUTH OF BENNETTSVILLE...MOVING SOUTH AT
  15 MPH.

* THE TORNADO WILL OTHERWISE IMPACT MAINLY RURAL AREAS OF THE
  INDICATED COUNTIES.

IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING 
NICKEL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GET UNDER A TABLE OR OTHER PIECE OF STURDY FURNITURE. SEEK SHELTER ON
THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH
AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS
STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

&&

PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.

LAT...LON 3464 7945 3462 7945 3459 7940 3445 7936
      3444 7954 3464 7960
TIME...MOT...LOC 0252Z 003DEG 12KT 3451 7974

$$

BACON
1 follow-up statement
000 
WWUS52 KILM 180312
SVSILM

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
1112 PM EDT WED JUN 17 2009

SCC033-069-180322-
/O.CAN.KILM.TO.W.0006.000000T0000Z-090618T0330Z/
MARLBORO SC-DILLON SC-
1112 PM EDT WED JUN 17 2009

...THE TORNADO WARNING FOR NORTH CENTRAL DILLON AND EAST CENTRAL
MARLBORO COUNTIES IS CANCELED...

AT 1111 PM EDT...THE THUNDERSTORM PRODUCING THE POSSIBLE TORNADO
WHICH PROMPTED THE WARNING HAS WEAKENED...THEREFORE THE TORNADO
WARNING HAS BEEN CANCELED.

PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.

LAT...LON 3464 7945 3462 7945 3459 7940 3445 7936
      3444 7954 3464 7960
TIME...MOT...LOC 0312Z 003DEG 12KT 3444 7974

$$

MBB

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this tornado warning went out at Jun 17, 9:44 PM EDT, 1 hour 8 minutes earlier.

Area forecast discussion, Jun 17, 9:44 PM EDT, 1 hour 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
944 PM EDT WED JUN 17 2009

.SYNOPSIS...
THE CHANCE FOR SHOWERS AND THUNDERSTORMS WILL CONTINUE
OVERNIGHT AND INTO THURSDAY AS SEVERAL DISTURBANCES ALOFT PASS
ACROSS THE CAROLINAS. A BUILDING UPPER RIDGE WILL BRING INCREASING
DAYTIME HEAT BEGINNING ON FRIDAY AND LASTING THROUGH THE WEEKEND.
TEMPERATURES WILL MODERATE FROM MONDAY AND INTO THE MIDDLE OF NEXT
WEEK.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
AS OF 930 PM WEDNESDAY...LINE OF CONVECTION MOVING INTO MARLBORO
AND ROBESON COUNTIES VERY SLOW MOVING AND IS ASSOCIATED WITH WEAK
SHORT WAVE TRANSITING THE AREA. AS ACTION WILL BE MOVING INTO A
RELATIVELY MORE STABLE AIR MASS DO NOT EXPECT ANYTHING SEVERE OUT
OF THIS ALTHOUGH THERE MAY BE ENOUGH ENERGY TO CONTINUE ITS SLOW
SPREAD ACROSS THE CWA. SECOND SHORT WAVE WILL APPROACH FROM THE
WEST NEAR THE END OF THIS PERIOD...RAISING THE POSSIBILITY OF
ANOTHER ROUND OF SHOWERS MOVING INTO THE AREA BEFORE SUNRISE.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH FRIDAY NIGHT/...
AS OF 230 PM WEDNESDAY...SOUTHERN PERIPHERY OF SHORTWAVE ENERGY
WILL SKIRT THE REGION THURSDAY...WITH CONVECTIVE LY ENHANCED
DISTURBANCES LIKELY RIPPLING OVERHEAD IN THE AFTERNOON. IT APPEARS
PIEDMONT TROUGHING COULD PROVIDE ADDITIONAL LOW-LEVEL CONVERGENT
FOCUS IN ADDITION TO AFTERNOON SEA-BREEZE INTERACTION. THIS COULD
LINGER PCPN OVER THE EASTERN CAROLINAS LATE THU NIGHT INTO EARLY
FRIDAY...BUT INCREASING HEIGHTS FRIDAY WILL BEGIN TO QUASH UPWARD
VERTICAL MOTION OVER A WIDE REGION AS AN UPPER RIDGE BARGES IN
FROM THE GULF COAST STATES. THUS POPS WITH THIS ISSUANCE WILL
TAPER OFF BELOW MENTIONABLE VALUES AFTER THU EVENING. FRIDAY COULD
BE THE HOTTEST DAY OF THE YEAR WITH INLAND DAYTIME TEMPS
APPROACHING OR EVEN CRESTING TRIPLE DIGIT READINGS.

&&

.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
AS OF 230 PM WEDNESDAY...WITH RIDGE STILL IN PLACE ON SAT AND LOW
LEVEL WINDS BLOWING OUT OF THE WEST...TEMPS WILL ONCE AGAIN SOAR
THROUGH THE 90S. LOW LEVEL THICKNESSES AND MID LEVEL HEIGHTS WILL
PEAK EARLY SAT AND START A DOWNWARD TREND THROUGH MON MORNING. 850
TEMPS HOLDING AROUND 23 C FOR SAT AND BEGIN TO DECLINE ON SUN DOWN
BELOW 20C...BUT STILL WARM ENOUGH TO PRODUCE TEMPS IN THE 90S WITH A
DECLINE THROUGH THE REMAINDER OF THE EXTENDED.  LEE SIDE TROUGH IN
PLACE ON SAT...BUT GOOD DEAL OF SUBSIDENCE ALOFT SHOULD HELP TO
SUPPRESS ANY CONVECTION. PCP WATER BELOW 1.25 INCHES ON SAT. EXPECT
ANOTHER HOT AND HUMID DAY WITH PROBABLE HEAT ADVISORY CRITERIA
REACHED ACROSS A LARGE PORTION OF CWA.

GFS STILL SHOWING MID TO UPPER TROUGH SWINGING ACROSS THE NORTHEAST
PUSHING A WEAK FRONTAL BOUNDARY SOUTH SOME TIME ON SUNDAY. WITH
RIDGE ACROSS THE SOUTHEAST..MAY COME ACROSS SOME STRONG OPPOSITION
ALLOWING FRONT TO GET STRUNG OUT FROM WEST TO EAST BEFORE IT PUSHES
SOUTH SOME TIME ON SUNDAY. MAY SEE SHORTWAVE MOVE THROUGH EARLY SUN
PROVIDING SOME ENHANCEMENT...BUT PROBABLY WILL BE MORE IN THE WAY OF
CLOUDS THAN ANY PCP. PCP WATER MAY SPIKE UP WITH BOUNDARY MOVING
THROUGH ON SUNDAY AND THAT WOULD GIVE US OUR BEST CHC OF ANY PCP
THROUGH THE LONG TERM PERIOD. GFS HAS WINDS SHIFTING AROUND TO THE
NORTH BEHIND BOUNDARY LATE SUNDAY INTO MONDAY WITH DRIER HIGH
PRESSURE BUILDING IN BEHIND IT THROUGH THE REMAINDER OF THE
EXTENDED. PLENTY OF DRY AIR WILL BE IN PLACE FROM H7 UP THROUGH A
DEEP LAYER IN THE ATMOSPHERE MON THROUGH WED AND NOT EXPECTING MUCH
IN THE WAY OF PCP THROUGH THE PERIOD. DEW POINTS SHOULD DROP TO THE
MID 60S BY MON AND SHOULD FEEL RELATIVELY DRIER COMPARED TO THE
LOWER TO MID 70S OVER THE WEEKEND.

&&

.AVIATION /01Z THURSDAY THROUGH MONDAY/...
GOOD LOW LEVEL MOIST SOUTHEAST FLOW OFF THE ATLANTIC HAS BEEN PRODUCING
TEMPO MVFR CEILINGS AT THE COASTAL TERMINALS OVER THE PAST SEVERAL
HOURS...BUT CONDITIONS ARE PREDOMINATELY VFR AT THE TERMINALS THIS EVENING.
ISOLATED LOW TOPPED SHOWERS OFFSHORE HAVE BEEN MOVING NORTHWEST
BUT HAVE DECREASED IN THE PAST SEVERAL HOURS. ISOLATED SHOWERS OVER
LAND AREAS HAVE ALSO DECREASED LOCALLY...BUT HAVE SHOWN AN INCREASE
NORTHWEST OF LBT. INCREASING MID AND UPPER CLOUDINESS FROM
CONVECTION WELL TO THE NORTHWEST IS MOVING SOUTHEAST TOWARDS THE
TERMINALS.

RAIN FROM CONVECTION NORTHWEST SHOULD SPREAD SOUTHEAST INTO THE
FLO/LBT TERMINALS BY LATE THIS EVENING. COULD ALSO HAVE SOME
ISOLATED MODERATE SHOWERS/ISOLATED THUNDERSTORM ACTIVITY DEVELOP JUST
PRIOR TO THIS. ATTM WILL INDICATE TEMPO MVFR CONDITIONS WITH
SHOWERS IN FLO/LBT TAFS...AND WILL AMEND AS NECESSARY IF ACTIVITY
INCREASES FROM WHAT IS CURRENTLY EXPECTED. EXPECT LOW TOPPED
SHOWERS OFFSHORE TO GRADUALLY INCREASE AFTER MIDNIGHT...BUT REMAIN
PREDOMINATELY OFFSHORE OF THE COASTAL TERMINALS. EXPECT WINDS TO
BECOME LIGHT AND VARIABLE OVERNIGHT. SOME FOG FORMATION
POSSIBLE...HOWEVER THERE SHOULD BE ENOUGH OF A CLOUD CANOPY TO
HINDER FORMATION. WILL ONLY INDICATE MVFR VISIBILITIES ATTM. THERE
COULD BE ISOLATED SHOWERS AND MVFR CEILINGS AROUND SUNRISE AT
FLO/LBT. COULD ALSO SEE SHOWER DEVELOPMENT NEAR THE COASTAL
TERMINALS BY MID-MORNING AS THE SEA BREEZE REMAINS PINNED NEAR THE
COAST. TEMPO MVFR CEILINGS POSSIBLE COASTAL TERMINALS DURING THE
MORNING. BY AFTERNOON ALL TERMINALS SHOULD BECOME VFR WITH ONLY
ISOLATED SHOWERS/CBS.

EXTENDED OUTLOOK THROUGH MONDAY...A CHANCE OF EVENING THUNDERSTORMS
THURSDAY AND FRIDAY AFTERNOON. VFR SATURDAY THROUGH MONDAY.

&&

.MARINE...
NEAR TERM /THROUGH TONIGHT/...
AS OF 930 PM WEDNESDAY...SMALL CRAFT ADVISORY CONTINUES FOR AMZ250
THROUGH MIDNIGHT ALTHOUGH CONDITIONS NOW QUITE MARGINAL OVER THESE
WATERS. COASTAL AND BUOY OBS SUGGEST EASTERLY WINDS OF 10 TO 15
KTS WITH SEAS ONLY JUST TOUCHING 6 FT 20 NM FROM SHORE. AS
GRADIENT SHOULD CONTINUE TO RELAX WILL ALLOW ADVISORY TO EXPIRE AT
MIDNIGHT.

SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/...
AS OF 230 PM WEDNESDAY...SEAS WILL BE DECREASING DURING THE DAY THU
AS THE EASTERLY FETCH OFFSHORE BEGINS TO SHUT DOWN...ENTIRELY
REPLACED BY DEVELOPING SW FLOW BY THURSDAY NIGHT. ITS LIKELY THAT
SOME RESIDUAL E OR SE SWELL WILL LINGER IN THE WATERS THU
AFTN AND EVENING...WORKING ALMOST CROSS-WISE TO THE NEWLY
DEVELOPED SW WINDS...BUT E-SE SWELL HEIGHTS SHOULD REMAIN 3 FEET
OR LESS SO NOT TOO MUCH HAZARD ASSOCIATED WITH THIS...ALTHOUGH SEAS
COULD BE A LITTLE BUMPY THU AFTN/EVE WITH SEPARATE WAVE ENERGIES
MOVING IN DIFFERENT DIRECTIONS. STILL...NO HEADLINES EXPECTED.

LONG TERM /SATURDAY THROUGH WEDNESDAY/...
AS OF 230 PM WEDNESDAY...SOUTHWEST TO WESTERLY FLOW BETWEEN ATLANTIC
HIGH PRESSURE AND LEE SIDE TROUGH ON SAT. THIS WILL PRODUCE WINDS IN
THE 15 TO 20 KT RANGE WHICH SHOULD PUSH SEAS UP NEAR 4 TO 5 FT IN
THE OUTER WATERS...BUT THE OFF SHORE COMPONENT TO THE FLOW SHOULD
KEEP NEAR SHORE SEAS DOWN. GFS SHOWING SHORTWAVE PUSHING A TROUGH OR
WEAK FRONTAL BOUNDARY SOUTH INTO LOCAL WATERS ON SUN. SHOULD PUSH
THROUGH BY MON MORNING WITH WINDS VEERING AROUND TO THE NORTH AND
BECOMING LIGHT THROUGH MID WEEK. THEREFORE SHOULD SEE PEAK IN SEAS
IN MORE OF A PINCHED GRADIENT AHEAD OF BOUNDARY SAT NIGHT INTO SUN
MORNING BUT OTHERWISE EXPECT SEAS MAINLY 3 FT OR LESS THROUGH
EXTENDED PERIOD.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
NC...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR AMZ250.

&&

SYNOPSIS...REK
NEAR TERM...REK
Hazardous weather outlook, Jun 17, 4:34 PM EDT, 6 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON NC
434 PM EDT WED JUN 17 2009

NCZ097-101-SCZ046-182045-
PENDER-NEW HANOVER-GEORGETOWN-
434 PM EDT WED JUN 17 2009

...MODERATE RISK OF RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
...MODERATE RISK OF RIP CURRENTS IN EFFECT FROM THURSDAY MORNING
THROUGH THURSDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RISK OF RIP CURRENTS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RISK OF RIP CURRENTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ087-096-099-100-SCZ017-023-024-032-033-039-182045-
ROBESON-BLADEN-COLUMBUS-BRUNSWICK-MARLBORO-DARLINGTON-DILLON-
FLORENCE-MARION-WILLIAMSBURG-
434 PM EDT WED JUN 17 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

SCZ034-182045-
HORRY-
434 PM EDT WED JUN 17 2009

...MODERATE RISK OF RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RISK OF RIP CURRENTS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AMZ250-182045-
SURF CITY TO CAPE FEAR NC OUT 20 NM-
434 PM EDT WED JUN 17 2009

...SMALL CRAFT ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AMZ252-254-256-182045-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
434 PM EDT WED JUN 17 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jun 17, 9:52 PM EDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
952 PM EDT WED JUN 17 2009

SCZ017-024-180245-
MARLBORO-DILLON-
952 PM EDT WED JUN 17 2009

...A STRONG THUNDERSTORM OVER MARLBORO COUNTY...

AT 952 PM EDT...A STRONG THUNDERSTORM WAS...4 MILES EAST OF
CHAVISTOWN...OR 4 MILES NORTH OF BENNETTSVILLE...MOVING SOUTHEAST AT
10 MPH.

THIS THUNDERSTORM HAS THE CAPABILITY OF PRODUCING SMALL HAIL...GUSTY
WINDS OF 40 MPH AND FREQUENT DANGEROUS LIGHTNING.

COMMUNITIES IN THE PATH OF THESE STORMS ARE BENNETTSVILLE...
BINGHAM...BROWNSVILLE...CHAVISTOWN...CLIO...DUNBAR...LITTLE ROCK...
MCCOLL...MINTURN...BLENHEIM AND TATUM.

STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR FURTHER DETAILS OR
UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WEATHER.GOV/ILM.

MBB

The office that day

Everything else NWS Wilmington, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 17, 10:09 PM EDTSevere Thunderstorm WarningILMDarlington, Marlboro66 min
Jun 17, 10:15 PM EDTSevere Thunderstorm WarningILMDillon, Marlboro60 min
Jun 17, 11:06 PM EDTTornado WarningILMDarlington, Florence, Marlboro20 min
Jun 18, 3:01 PM EDTHeat AdvisoryILMDarlington, Dillon, Florence, Marion, Marlboro, Williamsburg24 hr

Nearby

Tornado Warnings in South Carolina, 2009Every tornado warning in 2009Tornadoes in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.